| Catalog Number |
20-005-018 |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 5/15/2024 customer providence regional medical center everett reported a discrepant result on bc-gp assay.Verigene detected staphylococcus lugdunensis, however repeat testing showed no targets detected.Verigene run 1: staphylococcus ludgunesis detected.Verigene run 2: no targets detected.Data review per verigene id software requirements specification (toast-srs-1042), in order for an organism to be detected the ic ratio must be greater than or equal to -0.4 and the nc ratio must be greater than 0.85.Review oftest cartridge 01866139 shows staphylococcus ludgunesis was detected at exposure 1200 (ic: -0.28 nc: 0.86) with no other elevated signals.Pcl was detected at exposure 24 (ic: 0.81 nc: 0.99) and pc 2 was detected at exposure 150 with ic and nc values of 0.46 and 0.98 respectively.Camera images were clear with no impact on results.This was tested on 5/10/2024 on sp b2.Consumable review test cartridge lot: 031824018a extraction tray lot: 032524018b.Utility tray lot: lot information not available.There are no ncmrs associated with the lots utilized.There are ten other erroneous results reported for the staphylococcus ludgunesis target using the lots reported.Due to the amount of complaints, further investigation of test cartridge lot 031824018a will be documented in escalation (b)(6).Device review verigene processor sp b2: 19325005 verigene reader: 18240003.Review of the verigene sp and reader device history was assessed for a time frame of 3 months prior to the reported discrepant result.Verigene sp (b)(6) had no work performed on this device.Verigene reader 18240003 had no work performed in the past 3 months.Further investigation will be documented in escalation (b)(4).Site performance a 6 month customer site performance for negative agreement of staphylococcus ludgunesis target was performed.From nov/2023 to may/2024.There was a negative agreement of 99.0% (684 not detected/691 expected not detected).Per the verigene gram positive blood culture nucleic acid test package insert (89-30000-00-782) the expected negative agreement for the staphylococcus ludgunesis target is 100% (with a cl of 99.7-99.9).Further investigation will be documented in escalation (b)(4).Conclusion through investigation the cause of the reported false positive staphylococcus ludgunesis result is undetermined.Further investigation for root cause will be documented in escalation (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.
Additional Manufacturer Narrative
Through investigation the cause of the reported false positive staphylococcus ludgunesis result is undetermined.Further investigation for root cause will be documented in escalation (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.